Flood, Livingston
- When
- June 9, 9:00 AM CST to 10:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.717, -90.433
The Grand River near Sumner crested at 27.51 feet, or 1.51 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 9, 2:50 AM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 AM CDT THU JUN 9 2005 .DISCUSSION... WHAT IS LEFT OF LAST NIGHTS CONVECTIVE ACTIVITY HAS REFOCUSED TO OUR SOUTH AND WEST...IN ORIENTATION WITH THE NOSE OF THE LOW LEVEL JET. STRATIFORM RAIN REMAINS MAINLY ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI...WITH EMBEDDED THUNDERSTORMS. THIS ACTIVITY IS EXPECTED TO DIMINISH SHORTLY AFTER SUNRISE. PER SURFACE OBSERVATIONS...MAIN FRONTAL BOUNDARY IS CURRENTLY LOCATED FROM NORTH CENTRAL KANSAS THROUGH SOUTHEAST NEBRASKA INTO CENTRAL IOWA. SMALLER MESOSCALE BOUNDARIES HAVE BEEN LAID OUT ACROSS PORTIONS OF THE FORECAST AREA FROM LAST NIGHTS CONVECTION...WHICH WILL PROVIDE FOCUS FOR ADDITIONAL STORM DEVELOPMENT TODAY. WELL HAVE TO WAIT UNTIL DAYTIME TO LET ANY REMAINING BOUNDARIES REVEAL THEIR LOCATION. THE MAIN FRONT IS EXPECTED TO MAKE A BIT OF A NORTHWARD SHIFT TODAY...LEAVING THIS FORECAST AREA IN THE WARM/MOIST SECTOR ONCE AGAIN. INSTABILITY AND SHEAR WILL INCREASE AS THE DAYTIME PROGRESSES...WITH THE MOST FAVORABLE VALUES PROGGED ACROSS NORTHWEST AND NORTHERN MISSOURI CLOSER TO THE SURFACE FRONT...WITH NEAR 30 KNOTS OF 0-6KM SHEAR AND 4000+ J/KG OF CAPE. SHOULDNT TAKE MUCH TO GET STORMS GOING AGAIN TODAY SO HAVE GONE WITH CHANCE PRECIPITATION AREAWIDE THIS MORNING...INCREASING TO LIKELY ACROSS NORTH AND NORTHEAST HALF OF FORECAST AREA THIS AFTERNOON. AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE IN TERMS OF HAIL...GUSTY WINDS...AND TORRENTIAL RAINFALL. AN ISOLATED TORNADIC THREAT WILL ALSO REMAIN. SUBTLE IMPULSES WILL CONTINUE TO PROPAGATE THROUGH THE GENERAL SOUTHWEST FLOW OVER THE PLAINS TOMORROW...WITH THE BROAD UPPER TROUGH REMAINING TO THE WEST. A MORE DEFINED AND STRONGER SHORTWAVE IS FORECAST TO ROUND THE BASE OF THE TROUGH AND BRING STRONG TO SEVERE CONVECTION NORTHEAST TO OUR AREA LATE FRIDAY INTO SATURDAY. THUNDERSTORM CHANCES LAST THROUGH SUNDAY UNTIL THE UPPER TROUGH LIFTS NORTHEAST AND FINALLY PUSHES THE SURFACE FRONT EAST OF THE AREA ON MONDAY. STOFLET && .PREV DISCUSSION... 409 PM WED... THE FORECAST DISCUSSION TODAY IS VERY SIMILAR TO THE DISCUSSION FROM YESTERDAY. STRONG INSTABILITY ACROSS THE FORECAST AREA IS IN PLACE THIS AFTERNOON. AND THROUGH THE WEEKEND. A SURFACE FRONT/TROF IN SOUTHEAST KANSAS STRETCHES INTO EASTERN NEBRASKA REMAINS THE MAIN FEATURE FOR THE NEXT SEVERAL DAYS AS WELL. HAVE SEVERAL OUTFLOW BOUNDARIES TO WORK WITH THE REST OF THE DAY. HAVE POSTED A FLOOD WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA. SHOULD SEE ACTIVITY GENERATE AROUND THE SURFACE BOUNDARY AND THEN MOVE EAST TO NORTHEAST. WHILE CONDITIONS HAVE DRIED OUT SINCE THE WEEKEND...STILL LOOKING AT PRETTY SATURATED SOILS. THE FLOOD WATCH IS MORE QPF INDUCED THAN ANYTHING...BUT FEEL THAT THE CHANCE EXISTS WITH SLOW MOVING STORMS...SUCH AS ONGOING ACTIVITY IN EAST CENTRAL MISSOURI...SO HAVE HOISTED UNTIL 10Z. HAVE BROADBRUSHED POPS FOR THURSDAY AND FRIDAY DUE TO INSTABILITY AND UNCERTAINTY ON BOUNDARIES. AIRMASS ACROSS THE FORECAST AREA STAYS NEARLY THE SAME UNTIL NEXT WEEK. FOR THE WEEKEND...WE KEEP OUR HUMID CONDITIONS AND GOOD INSTABILITY. SOUTHWEST FLOW CONTINUES WITH SEVERAL WAVES MOVING THROUGH. UNTIL WE CAN GET THE SURFACE FRONT TO OUR WEST THROUGH...THE FORECAST THROUGHOUT THE PERIOD REMAINS STATUS QUO WITH HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE UPPER 60S. MODELS STILL CONTAIN SOME UNCERTAINTY AS TO WHEN THIS BOUNDARY WILL MAKE IT THROUGH. HAVE EXTENDED CHANCES INTO MONDAY FOR EASTERN CWA...WHICH SEEMS TO BE SOMETHING OF A CONSENSUS BETWEEN THE MID RANGE MODELS. 27 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT THU JUN 9 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 558 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE AFTERNOON ALONG AND NORTHEAST OF A LINE FROM SAINT JOSEPH TO SEDALIA...AND MOVE INTO THE REMAINDER OF THE OUTLOOK AREA THROUGH THE AFTERNOON AND INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL. SOIL CONDITIONS REMAIN SATURATED FROM RECENT HEAVY RAIN...SO ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY THROUGH MONDAY. SEVERE STORMS WILL ALSO REMAIN POSSIBLE DURING THIS TIME...ESPECIALLY FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY. THE SEVERE THREATS WILL CONTINUE TO BE DAMAGING WINDS...LARGE HAIL...AND FLOODING DUE TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AT TIMES THROUGH THE WEEKEND. STOFLET
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Grand River near Sumner crested at 27.51 feet, or 1.51 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459331.